MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1808002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bacterial Infection (1735); Sepsis (2067); Neck Pain (2433); Thrombosis/Thrombus (4440); Bacteremia (4846)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through litigation process that approximately two months and fourteen days post a port placement, the patient allegedly developed with neck pain and thrombosis.It was further reported that patient was developed with bacteremia, bacterial infection and sepsis.Reportedly, the port was removed and new port has been implanted.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: (expiry date: 04/2023).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Medical records alleged that the patient underwent port placement procedure for treatment for esophageal cancer.Placement procedure was completed, and port was flushed with heparinized saline.Approximately two months fourteen days later patient presented to the emergency department with the complaints of headache, right sided neck pain, generalized weakness and fatigue.He reports chronic neck pain but has worsened over last week.The same day blood culture showed positive for infection and confirmed as prevotella after three days.He was found to have multi organism bacteremia/sepsis without shock.He was completed a course of zosyn, meropenem and vancomycin.He was clinically improved.Approximately two days after the hospital visit chest x-ray was performed which showed left medi port catheter was again noted.Approximately after three days of x- ray patient with streptococcal sepsis with port in place.Again x- ray chest was performed after three days which showed left sided medi port terminates in the lower superior vena cava.Approximately two days post x ray patient underwent port removal procedure for port infection.Surgical pathology study of left chest port was performed after three days showed that the port attached with white catheter and measurement was captured.Tip was smooth and no tissue was submitted.Approximately after three days later patient underwent bilateral upper extremities doppler study for pain and shortness of breath.The study showed bilateral superficial venous thrombosis affecting the right and left sided basilic vein.Approximately after eight days later patient with strep bacteremia and was continued on meropenem.Therefore, the investigation is inconclusive for the reported catheter fracture as no objective evidence was noted in medical records.Furthermore, clinical conditions alleged in the complaint can be confirmed.Based upon available information, the definitive root cause was unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 04/2023), g3, h6 (method).H11: d4 (unique identifier (udi) #), h6 (result, conclusion).
 
Event or Problem Description
It was reported through litigation process that approximately two months and fourteen days post a port placement, the patient allegedly developed with neck pain and thrombosis.It was further reported that patient was developed with bacteremia, bacterial infection and sepsis.Reportedly, the port was removed, and new port has been implanted.However, the current status of the patient was unknown.

Brand Name
POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20062888
Report Number3006260740-2024-04725
Device Sequence Number12718047
Product Code LJT
UDI-Device Identifier00801741026997
UDI-Public(01)00801741026997(17)230430(10)REFT1486
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1808002
Device Lot NumberREFT1486
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American